Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 109, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2012, 5:31 PM CDT for Columbia County, Lafayette County, Arkansas. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2012, 5:31 PM CDT (22:31 UTC)
- Expired
- Apr 10, 2012, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Columbia County, AR, Lafayette County, AR
The radar
The Shreveport radar (KSHV), 112 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 5:40 PM CDT | HAIL 0.5 | Magnolia, AR | MARBLE SIZED HAIL COVERING THE GROUND ON THE SAU CAMPUS |
| Apr 10, 5:40 PM CDT | HAIL 1 | Magnolia, AR | ALOT OF QUARTER SIZED HAIL ACCUMULATING LIKE SNOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS54 KSHV 102231
SVRSHV
ARC027-073-102330-
/O.NEW.KSHV.SV.W.0109.120410T2231Z-120410T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT TUE APR 10 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA...
NORTHEASTERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF STAMPS...
* UNTIL 630 PM CDT
* AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MCNEIL...AND MOVING SOUTH SOUTHEAST AT 25 MPH. THIS STORM WILL
MOVE ACROSS THE CITY OF MAGNOLIA!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3304 9332 3347 9362 3348 9348 3345 9348
3344 9323 3346 9322 3345 9311 3339 9311
3338 9298 3303 9299
TIME...MOT...LOC 2230Z 338DEG 17KT 3331 9320
$$
VII1 follow-up statement
742
WWUS54 KSHV 102257
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CDT TUE APR 10 2012
ARC073-102307-
/O.CAN.KSHV.SV.W.0109.000000T0000Z-120410T2330Z/
LAFAYETTE AR-
557 PM CDT TUE APR 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE COUNTY IS
CANCELLED...
LAT...LON 3304 9332 3320 9343 3322 9342 3324 9337
3325 9333 3332 9314 3331 9298 3303 9299
TIME...MOT...LOC 2257Z 338DEG 17KT 3319 9314
$$
ARC027-102330-
/O.CON.KSHV.SV.W.0109.000000T0000Z-120410T2330Z/
COLUMBIA AR-
557 PM CDT TUE APR 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR COLUMBIA COUNTY...
AT 555 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR CALHOUN...OR 7 MILES SOUTHEAST OF
MAGNOLIA...MOVING SOUTH SOUTHEAST AT 20 MPH.
HALF DOLLAR SIZED HAIL REPORTED FELL FOR FIVE MINUTES...COVERING THE
GROUND...IN MAGNOLIA WITH THIS STORM!!
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SPOTVILLE...HORSEHEAD...NOXOBE...EMERSON...PLAINFIELD...WALKERVILLE
AND ATLANTA
LAT...LON 3304 9332 3320 9343 3322 9342 3324 9337
3325 9333 3332 9314 3331 9298 3303 9299
TIME...MOT...LOC 2257Z 338DEG 17KT 3319 9314
$$
VIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:52 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 10, 3:52 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 352 PM CDT TUE APR 10 2012 .DISCUSSION... FORECAST CONTINUES TO BE A BIT COMPLEX WITH MULTIPLE FEATURES IN PLAY OVER THE NEXT FEW DAYS...AS A WEAK BACK DOOR COLD FRONT WILL SLIP SOUTH OVER THE FOUR STATE REGION OVER THE NEXT 24 HOURS. THIS WILL ALLOW FOR INITIATION OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK AS THE BNDRY STALLS NEAR SE TX AND SW LA...BEFORE MOVING BACK NORTH AS A WARM FRONT BY LATE THURSDAY. AT THE SAME TIME...THE UPPER LEVEL RIDGE AXIS WILL BE TRANSITIONING OVER THE REGION WHICH SHOULD ACT TO INHIBIT WIDESPREAD COVECTION...AND KEEP POPS IN THE SLIGHT CHANCE CATEGORY FOR MOST AREAS. HOWEVER...SMALL SCALE DISTURBANCES MAY SLIP THROUGH THE NWLY FLOW AROUND THE RIDGE TO HELP ENHANCE THE THREAT OF ISOLATED CONVECTION. INTO THE WEEKEND...TEMPERATURES WILL REBOUND INTO THE 80S WITH TYPICAL EARLY SPRINGLIKE CONDITIONS EXPECTED AREAWIDE. THE NEXT MAJOR FEATURE WILL AFFECT THE REGION BY EARLY NEXT WEEK...AS A FAST MOVING COLD FRONT SWINGS INTO THE SOUTHERN PLAINS ON MONDAY AS A LARGE UPPER TROUGH EXITS THE ROCKIES. CURRENT SETUP HAS THE EARLY MAKINGS OF A POTENTIALLY STRONG SPRINGTIME SCENARIO...WITH WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL ACROSS THE REGION. IT WILL BE INTERESTING TO MONITOR OVER THE NEXT FEW DAYS AS THE SYSTEM DEVELOPS FURTHER...AND HOW MODELS CHANGE IN THE SYSTEM PROGRESSION. /19/ && .AVIATION... MOSTLY VFR CONDITIONS OCCURRING AREA WIDE. BRIEFLY LOWER CONDITIONS POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS...THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SURFACE WIND MOSTLY WEST TO SOUTHWEST 10 KTS OR LESS EARLY IN THE UPCOMING 24 TAF PERIOD BUT A COLD FRONT WILL BACKDOOR ITSELF INTO THE REGION THIS EVENING. THE FRONT SHOULD BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT WINDS FROM THE NORTHEAST BEHIND THE FRONTAL BOUNDARY OVERNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 78 54 77 62 / 30 30 10 20 10 MLU 57 76 50 75 56 / 30 30 10 20 10 DEQ 56 72 49 71 58 / 30 30 20 20 20 TXK 57 74 51 74 60 / 30 30 20 20 10 ELD 55 74 49 73 56 / 30 30 10 20 10 TYR 61 80 58 78 64 / 30 30 20 20 10 GGG 61 79 56 78 64 / 30 30 20 20 10 LFK 60 83 59 80 65 / 30 30 30 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09/14
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT TUE APR 10 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT WITH THE PASSAGE OF A WEAK COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THIS WEEK AND THROUGH THE WEEKEND...ESPECIALLY NORTH OF INTERSTATE 30. A MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND POTENTIALLY HEAVY RAINFALL WILL BE POSSIBLE INTO THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 19/06
In the hours before
Local storm report, Apr 10, 4:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 NNW NASHVILLE 33.98N 93.87W
04/10/2012 E0.75 INCH HOWARD AR LAW ENFORCEMENT
DIME TO PENNY SIZE HAIL FALLING ON MT. PLEASANT ROAD
NORTH OF NASHVILLE.
&&
15Local storm report, Apr 10, 4:57 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 2 N NASHVILLE 33.97N 93.85W
04/10/2012 E0.50 INCH HOWARD AR LAW ENFORCEMENT
&&
20Local storm report, Apr 10, 5:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
502 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL NASHVILLE 33.94N 93.85W
04/10/2012 E0.75 INCH HOWARD AR EMERGENCY MNGR
&&
20Local storm report, Apr 10, 5:10 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
510 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 3 SW NASHVILLE 33.91N 93.89W
04/10/2012 E1.00 INCH HOWARD AR EMERGENCY MNGR
QUARTER SIZE HAIL FALLING BETWEEN NASHVILLE AND MINERAL
SPRINGS.
&&
15Special weather statement, Apr 10, 5:19 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT TUE APR 10 2012
ARZ072-102315-
COLUMBIA-
519 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 615 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...EMERSON...MACEDONIA...MAGNOLIA...MCNEIL...VILLAGE AND
WALDO...
AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MCNEIL...MOVING SOUTH AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
VIILocal storm report, Apr 10, 5:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL NASHVILLE 33.94N 93.85W
04/10/2012 E1.00 INCH HOWARD AR BROADCAST MEDIA
HAIL GREW TO THE SIZE OF QUARTERS BEFORE EXITING
NASHVILLE.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:56 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 64 min |
| Apr 10, 4:26 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 64 min |
| Apr 10, 4:53 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 52 min |
| Apr 10, 6:33 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 57 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.